Track topics on Twitter Track topics that are important to you
Drug-induced liver injury (DILI) is a frequent cause of liver injury and acute liver failure. We aimed to review all hospitalized DILI cases in a tertiary Egyptian center from January 2015 through January 2016. Cases with elevated alanine aminotransferase more than 3-fold and/or alkaline phosphatase more than 2-fold the upper limit of normal value were prospectively recruited and followed for one year. Drug history, liver biopsy whenever feasible and application of Roussel Uclaf Causality Assessment Method (RUCAM) were the diagnostic prerequisites after exclusion of other etiologies of acute liver injury. In order of frequency, the incriminated drugs were: Diclofenac (31 cases, 41.3%), amoxicillin-clavulanate (14 cases, 18.7%), halothane toxicity (8 cases, 10.7%), ibuprofen (4 cases, 5.3%), Khat (3 cases, 4%), tramadol (3 cases, 4%), Sofosbuvir with ribavirin (2 cases, 2.7%), and acetylsalicylic acid (2 cases, 2.7%) with one offending drug in 93.3% of cases. Forty-four cases (58.7%) were males; while 56 cases (74.7%) had HCV related chronic liver disease. Thirty-two cases (42.7%) presented with pattern of hepatocellular injury, while 23 cases (30.7%) were with cholestasis, and 20 cases (20.7%) with a mixed hepatocellular/cholestatic injury. One case received a transplant (0.75%), 7 cases died (9.3%), 23 cases (30.6%) developed liver decompensation (hepatic encephalopathy and ascites), and 44 cases completely resolved (58.7%). In conclusion, Diclofenac is the commonest offender in DILI occurrence in an Egyptian cohort. Age and prothrombin concentration were the only predictors of unfavorable outcomes of DILI.
This article was published in the following journal.
Name: Scientific reports
Drug-induced liver injury has become a serious public health problem that cannot be ignored. Although the mechanism of acetaminophen (APAP)-induced liver injury has been investigated for several decad...
Drug-induced liver injury is still misunderstood in Brazil due to diagnostic difficulties or lack of reporting incidents.
We read with great interest the article by Weber S and colleagues . Because idiosyncratic drug-induced liver injury (DILI) is hard to distinguish from autoimmune hepatitis (AIH) of the acute liver in...
Ashwagandha (Withania somnifera) is widely used in Indian Ayurvedic medicine. Several dietary supplements containing ashwagandha are marketed in the U.S. and Europe, but only one case of ashwagandha-i...
Drug-induced liver injury (DILI) is the 4th most common cause of liver damage in Western countries and can be caused by antidepressants.
This is a multi-center, open-enrollment, retrospective, non-interventional epidemiologic study without any clinical treatment. Its primary objective is to understand 1) incidence of drug-i...
The purpose of this study is to try to develop new blood tests that may help doctors identify if a drug is hurting a person's liver.
Drug-induced liver injury (DILI) is a common side effect in antituberculosis therapy, which interuputs the treatment of TB and leads to a higher proportion of Multidrug-Resistence TB(MDR-T...
The most common toxicity of TP (docetaxel and cisplatin) chemotherapy is chemotherapy-induced liver injury. However, patients don't always experience same chemotherapy-induced liver injury...
This was a retrospective study of a clinical observational cohort. The patients were admitted and definitely diagnosed by liver biopsy as drug-induced liver injury from September 2014 to S...
A spectrum of clinical liver diseases ranging from mild biochemical abnormalities to ACUTE LIVER FAILURE, caused by drugs, drug metabolites, and chemicals from the environment.
A spectrum of clinical liver diseases ranging from mild biochemical abnormalities to ACUTE LIVER FAILURE, caused by drugs, drug metabolites, herbal and dietary supplements and chemicals from the environment.
Liver disease lasting six months or more, caused by an adverse drug effect. The adverse effect may result from a direct toxic effect of a drug or metabolite, or an idiosyncratic response to a drug or metabolite.
Liver disease lasting six months or more, caused by an adverse effect of a drug or chemical. The adverse effect may be caused by drugs, drug metabolites, chemicals from the environment, or an idiosyncratic response.
A form of rapid-onset LIVER FAILURE, also known as fulminant hepatic failure, caused by severe liver injury or massive loss of HEPATOCYTES. It is characterized by sudden development of liver dysfunction and JAUNDICE. Acute liver failure may progress to exhibit cerebral dysfunction even HEPATIC COMA depending on the etiology that includes hepatic ISCHEMIA, drug toxicity, malignant infiltration, and viral hepatitis such as post-transfusion HEPATITIS B and HEPATITIS C.
Clinical Approvals Clinical Trials Drug Approvals Drug Delivery Drug Discovery Generics Drugs Prescription Drugs In the fields of medicine, biotechnology and pharmacology, drug discovery is the process by which drugs are dis...
Hepatology is the study of liver, gallbladder, biliary tree, and pancreas, and diseases associated with them. This includes viral hepatitis, alcohol damage, cirrhosis and cancer. As modern lifestyles change, with alcoholism and cancer becoming more promi...
Pharmacy is the science and technique of preparing as well as dispensing drugs and medicines. It is a health profession that links health sciences with chemical sciences and aims to ensure the safe and effective use of pharmaceutical drugs. The scope of...